Thunderstorm Wind, Meade
- When
- July 20, 4:25 PM MST
- Where
- Meade County, 10 mi SE of Sturgis
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.317, -103.350
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jul 20, 1:20 PM MST, 3 hours 5 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 220 PM MDT TUE JUL 20 2004 .DISCUSSION...THUNDERSTORMS STARTING TO DEVELOP AHEAD OF LEADING EDGE OF UPPER TROF. STORMS WILL MOVE ACROSS THE AREA THROUGH THE NIGHT AS SHORT WAVE MOVES QUICKLY EWD ON ZONAL FLOW. INSTABILITY IS WEAK...SO SEVERE STORMS ARE NOT LIKELY...THOUGH SOME MAY HAVE HEAVY RAIN. MODELS BRING ANOTHER WAVE ACROSS THE ROCKIES WED NIGHT...BUT THINK BEST CHANCE OF PRECIP WILL BE ACROSS WY/NE AS UPPER TROF DEEPENS TO THE NORTH WITH UPPER DIVERGENCE OVER SD. MODELS KEEP RANDOM QPF OVER THE AREA FOR SEVERAL DAYS...AND TIMING OF SHORT WAVES SHIFT WITH NEWER RUNS. A BETTER DEFINED SYSTEM WILL SWING THROUGH UPPER TROF TWD THE AREA THUR NIGHT...WITH PRECIP SPREADING ACROSS THE AREA. A STRONGER WAVE MOVES THROUGH SAT...CLEARING OUT SUN. HIGH PRESSURE RIDGE BUILDS FOR EARLY NEXT WEEK FOR WARMER DRY CONDITIONS. ALTHOUGH SURFACE HIGH STARTS MOVING INTO THE AREA BY MORNING...CLEAR SKIES WILL LIMIT COOLING WED...SO RAISED HIGHS A FEW DEG. FRI STILL LOOKS TO BE THE COOLEST DAY...WITH A GRADUAL WARMING TREND STARTING SUN. && UNR WATCHES/WARNINGS/ADVISORIES... .SD...NONE. .WY...NONE. SANDERS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 600 AM MDT TUE JUL 20 2004 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-202230- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 600 AM MDT (700 AM CDT) TUE JUL 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE WEDNESDAY...THURSDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
The Rapid City radar (KUDX), 47 km away, was scanning. The volume nearest the first event began at 23:24 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2004Every state in 2004This day in weather historyWarnings in South Dakota, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412561.